Alert archive / Kentucky / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 48, NWS Louisville, KY

April 16, 20136 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 16, 2013, 9:49 PM EDT for 6 counties in Kentucky. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2013, 9:49 PM EDT (01:49 UTC)
Expired
Apr 16, 2013, 10:35 PM EDT
In force
46 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Anderson County, KY, Mercer County, KY, Nelson County, KY, Shelby County, KY, Spencer County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 84 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 10:10 PM EDTHAIL 0.72 Sse Glensboro, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 6:01 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -149 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-149 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WUUS53 KLMK 170149
SVRLMK
KYC005-167-179-211-215-239-170235-
/O.NEW.KLMK.SV.W.0048.130417T0149Z-130417T0235Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
949 PM EDT TUE APR 16 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANDERSON COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN MERCER COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHEASTERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTH CENTRAL SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...
  EASTERN SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...
  WESTERN WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 1035 PM EDT

* AT 945 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
  TAYLORSVILLE...AND MOVING EAST AT 20 MPH.

  HAZARD...GOLF BALL SIZE HAIL.

  SOURCE...TRAINED WEATHER SPOTTERS. QUARTER TO GOLFBALL SIZE HAIL 
WAS REPORTED IN SPENCER COUNTY.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
           TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.

* LOCATIONS IMPACTED INCLUDE...
  LAWRENCEBURG...VERSAILLES...SPARROW...JUNTE...WAYSIDE...
  JOHNSONVILLE...FAIRVIEW...HARRISONVILLE...KLONDYKE...GEE...
  GLENSBORO...ASHBROOK...ANDERSON CITY...BIRDIE...AVENSTOKE...
  DRYDOCK...SINAI...HICKORY GROVE...BALLARD AND FOX CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3780 8475 3785 8500 3789 8503 3789 8511
      3792 8512 3789 8516 3791 8530 3809 8527
      3812 8497 3811 8496 3809 8490 3810 8488
      3813 8486 3815 8471
TIME...MOT...LOC 0149Z 278DEG 17KT 3799 8516

HAIL...1.75IN
WIND...<50MPH

$$

LG
2 follow-up statements
390 
WWUS53 KLMK 170206
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1006 PM EDT TUE APR 16 2013

KYC179-211-215-170215-
/O.CAN.KLMK.SV.W.0048.000000T0000Z-130417T0235Z/
NELSON KY-SHELBY KY-SPENCER KY-
1006 PM EDT TUE APR 16 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SPENCER...SOUTH
CENTRAL SHELBY AND NORTHEASTERN NELSON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST INTO ANDERSON 
COUNTY. .

LAT...LON 3780 8475 3785 8500 3789 8503 3789 8505
      3789 8511 3791 8511 3792 8512 3804 8508
      3812 8501 3812 8497 3809 8490 3813 8486
      3815 8471
TIME...MOT...LOC 0205Z 278DEG 17KT 3798 8506

$$

KYC005-167-239-170235-
/O.CON.KLMK.SV.W.0048.000000T0000Z-130417T0235Z/
MERCER KY-WOODFORD KY-ANDERSON KY-
1006 PM EDT TUE APR 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ANDERSON...
WESTERN WOODFORD AND NORTHERN MERCER COUNTIES UNTIL 1035 PM EDT...

AT 1003 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
LAWRENCEBURG...AND MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LAWRENCEBURG...VERSAILLES...ASHBROOK...ANDERSON CITY...BIRDIE...
AVENSTOKE...DRYDOCK...SINAI...HICKORY GROVE...BALLARD...FOX CREEK...
DUGANSVILLE...DUNCAN...ALTON...TERRAPIN...KIRKWOOD...MAYO...
NINEVAH...STRINGTOWN AND MCBRAYER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3780 8475 3785 8500 3789 8503 3789 8505
      3789 8511 3791 8511 3792 8512 3804 8508
      3812 8501 3812 8497 3809 8490 3813 8486
      3815 8471
TIME...MOT...LOC 0205Z 278DEG 17KT 3798 8506

HAIL...1.00IN
WIND...60MPH

$$

JSD
037 
WWUS53 KLMK 170227
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1027 PM EDT TUE APR 16 2013

KYC005-167-239-170235-
/O.CON.KLMK.SV.W.0048.000000T0000Z-130417T0235Z/
MERCER KY-WOODFORD KY-ANDERSON KY-
1027 PM EDT TUE APR 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
ANDERSON...WESTERN WOODFORD AND NORTHERN MERCER COUNTIES UNTIL 1035
PM EDT...

AT 1026 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF LAWRENCEBURG...AND MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
VERSAILLES...KIRKWOOD...MAYO...STRINGTOWN...MCBRAYER...NEVIN...
BONDVILLE...OREGON...VANARSDELL...TYRONE...MILNER...EBENEZER...
MORTONSVILLE...TALMAGE...NONESUCH...CLIFTON...BRAXTON...JACKSON...
MUNDYS LANDING AND MCKEES CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3780 8475 3785 8500 3798 8494 3814 8478
      3815 8471
TIME...MOT...LOC 0227Z 278DEG 17KT 3796 8493

HAIL...1.00IN
WIND...60MPH

$$

JSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 9:33 PM EDT, 16 minutes earlier.

Area forecast discussion, Apr 16, 9:33 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
933 PM EDT TUE APR 16 2013

.Forecast Update...
Issued at 933 PM EDT Tue Apr 16 2013

Previous convection across southern Indiana has produced a southward
propagating outflow boundary.  This boundary is pushing southward
through portions of north-central and east-central Kentucky.
Previous cap in place aloft has eroded with the loss of heating and
that combined with the outflow boundary has resulted in a good
amount of convective development along the I-65 corridor.  This
activity continue to propagate on off to the east over the next few
hours and head into the Bluegrass region of central Kentucky.  This
activity will likely lead to an enhanced large hail threat across
portions of north-central and east-central Kentucky over the next
few hours.  Because of the hail threat, we coordinated with SPC to
expand the Severe Thunderstorm Watch eastward to include all of the
Bluegrass region until midnight EST.  There is quite a bit of
uncertainty in regards to how far south convection will develop.
With such a well mixed airmass in place across south-central
Kentucky, it is believed that the resulting outflow boundary will
probably loose quite a bit of its effectiveness as it propagates
southward.  Therefore, the threat of severe weather looks to greatly
diminish as one approaches the Cumberland/Nunn Parkway.

Additional convection continues to develop across western Kentucky,
between Nashville and Paducah.  This activity will likely lift
northeastward over the next few hours.  It is anticipated to weaken
over time as nocturnal stabilization of boundary layer continues.
More focused convection will likely be focused further west out
toward Saint Louis closer to the nocturnal low-level jet axis.

Updated at 807 PM EDT Tue Apr 16 2013

Surface frontal boundary continues to slowly drift southward this
evening.  The boundary remains mainly along and north of the Ohio
River, but then dips southward into far northern Kentucky.
Scattered clusters of strong to severe convection continue to
develop along this boundary.  One storm is just northwest of the
Louisville metro area.  This storm is moving slightly south of east
and appears to be riding along a boundary produced by earlier
convection that moved across southern Indiana.  Based on the storms
current movement, it will impact Floyd county Indiana and the
Louisville/Jefferson County area within the next 30-45 minutes.

Further southwest, additional convection continues to rumble across
portions of western Kentucky.  These storms are weakening as they
are moving away from the better bulk shear that is located up across
southern Indiana, north of the Ohio River.  Some additional
convection is developing across far southwest Indiana.  These storms
will likely track northeast into our far northwestern sections over
the next several hours.

Further east, did update the forecast to increase PoPs across the
northern Bluegrass region where a training line of convection is
pushing through portions of Scott, Harrison, and Nicholas counties.

Updated at 610 PM EDT Tue Apr 16 2013

Did some minor updates to the grids to account for current
convective trends across the area.  Surface frontal boundary
currently resides just north of the Ohio River this afternoon.  This
is backed up by wind and dewpoint observations nicely as  tight
dewpoint gradient exists across southern Indiana.  Convergence along
this boundary has been sufficient for clusters of convection to
develop.  Instability has been been building through the day, but a
slight cap has inhibited convection mainly south of the river.
Expect this cap to mix out a little bit in the next few hours which
would result in convection expanding in area and intensity.

VWP profiles from KLVX show a rather unidirectional shear profile
with a little bit of veering in the lowest levels.  Bulk shear
profiles are certainly more than enough for organized updraft
production and sustained convection.  With the little bit of veering
in the low levels, the veering is probably a little more pronounced
up near the front leading to slightly higher SR Helicity levels.
This combined with the unidirectional wind profiles suggest that
supercellular structures including splitting supercells look
possible.

Overall severe weather parameters suggest that damaging winds and
large hail will be the primary severe weather hazards across the
region...mainly across our northwestern half of the area for the
next few hours.  An isolated tornado threat is also possible given
the better shear profiles up along the boundary in southern
Indiana.  After coordination call with SPC, severe thunderstorm
watch number 112 has been issued until 04Z.

Updated forecast and text products are in production and will be
available shortly.

&&

.Short Term (Tonight - Wednesday Night)...
Issued at 315 PM EDT Tue Apr 16 2013

...Strong to Severe Storms Still Possible Late This Afternoon and
Evening...

Late this afternoon, a stationary front stretched from just south of
Indianapolis southwest along a line north of Paducah and the
Missouri Bootheel. This front will remain in place through the early
morning hours before developing low pressure over the southern
plains pushes it northward early Wednesday.

Moist and humid air has now arrived with dewpoints near 65 and
strong instability concentrated right along the Ohio River. This
instability, coupled with modest unidirectional wind shear are
adequate
for severe weather. However, a warm layer aloft and a lack of an
upper level trigger has prevented convection so far.

Still think that scattered storms may yet develop across southern
Indiana and north central Kentucky late this afternoon or early
evening, possibly pushing across the northern Bluegrass Region by
late evening. Should storms develop, some may become strong to
severe with a potential for quarter sized hail and isolated damaging
wind gusts.

This stationary front will lift northward towards Indianapolis
during the morning hours Wednesday as low pressure forms over
Oklahoma ahead of a strong 500mb trough approaching the southern
plains. Think that convective chances, especially across central and
southern Kentucky will diminish during the day Wednesday, as 500mb
ridging temporarily builds and any moisture convergence is pushed
farther north and west along with the retreating boundary. Expect a
lot more sun and warmer temperatures by Wednesday afternoon with
highs ranging from the upper 70s to around 80.

Wednesday night will stay very mild with light southerly winds and
mostly clear skies. Lows Wednesday night will only fall into the
lower 60s.

.Long Term (Thursday through Tuesday)...
Issued at 335 PM EDT Tue Apr 16 2013

Thursday through Friday Night...

...Strong to Possibly Severe Thunderstorms Possible overnight
Thursday...

Deep low pressure system and associated stout cold frontal boundary
will be approaching the Ohio Valley late in the day on Thursday.
Prior to its arrival, Kentuckiana will be quite warm with moisture
beginning to readily advect into the region from the south. While
the chance for diurnally driven storms doesn't appear completely out
of the question for locations along and north of the Ohio River, it
does look like the rest of central Kentucky will remain capped
throughout the day. However, as this time period approaches, will
need to monitor the likelihood of the cap remaining in place.
Wherever storms are able to fire up, they should remain pulse-like
with some of these storms possibly going strong to marginally severe
in the extreme western fringes of the forecast area. Confidence in
this is average at this point given the aforementioned cap in place,
potentially hindering development.

As the front approaches overnight Thursday, convection will ramp up
from west to east, especially around and after midnight. The
question is not whether or not the forecast area will get
thunderstorms but rather how intense they will be. A QLCS will
develop as the night wears on and will trek across the commonwealth,
dumping plenty of rain along the way as trailing stratiform rain is
dragged along behind the main line. The question is how strong to
severe storms could get along the leading edge. Since it will be
traversing through at night, it looks to lack the necessary
ingredient for instability to be a major factor. All other
ingredients are in place for strong to severe weather as the
dynamics of the system all come together. An intense LL jet moves in
directly overhead with the 12Z GFS depicting 70 to 80 knot 850mb
wind speeds. This, along with the UL jet yields 0-6km bulk shear
values of close to 90+ knots. Mid-level lapse rates appear to be
marginal for stronger storm development but according to the 12Z GFS
soundings across the local area, low-level lapse rates are not
terribly impressive. If any of the 850mb wind speeds are tapped into
and realized at the surface, damaging winds will be the primary
threat. This will, of course, be continued to be monitored closely
and adjusted as necessary.

For temperatures, highs will be slightly above normal on Thursday,
reaching the lower 80s. They'll struggle to drop much overnight
Thursday, only dropping into the lower 60s for the Bluegrass region
and other spots in the eastern third of the forecast area while the
rest of the area could get down into the upper 40s and 50s along the
front. During the day on Friday, the front will have pushed through
portions of the area although it appears that some showers or at the
very least clouds linger before a vigorous dry, stable airmass dives
in. With cloud cover in place and the front pushing through, temps
will struggle to get out of those morning low temperatures, meaning
highs will only be in the 50s and 60s. Clearing skies will be on
order Friday night, allowing for temperatures to drop off into the
mid to upper 30s by Saturday morning.

Saturday through Tuesday...

The weekend will be benign and on the cooler side of spring-like
weather with highs in the 50s and 60s on Saturday and Sunday,
respectively. Low temperatures will once again be in the 30s to
start the day on Sunday but will be slightly warmer for Monday
morning, only getting down into the 40s. By Monday afternoon, clouds
will once again encroach on the region from the north and west as
the next frontal boundary approaches by Tuesday. Forecast confidence
this far out is still relatively low in timing for the next precip
chances but for now, it looks like some diurnally-driven convection
could fire up during the afternoon/evening on Monday, primarily in
the north, with some showers and storms possibly lingering on into
the overnight hours Monday. By Tuesday, higher chances for precip
exists out in front of that next frontal boundary. Temperatures
should be moderating toward normal by this point in the forecast
period but again, forecast confidence is low for now.

&&

.Aviation (00Z TAF Issuance)...
Issued at 710 PM EDT Tue Apr 16 2013

Quasi-stationary frontal boundary is located just along and north of
the Ohio River this evening.  Several clusters of convection are
moving east-northeast along this boundary and so far have remained
generally along and north of the Ohio River.  Additional convection
is developing further southwestward over toward the KOWB area and
these storms are expected to move east this evening into
north-central Kentucky.

KSDF is probably at the most risk of seeing convection this
evening.  Some outflow from the storms to the north may impact the
terminal over the next hour and result in winds out of the north.
This should be fairly short lived and winds should shift back to the
south as the evening wears on.  For now, plan on carrying VCTS
through at least 17/02Z and will continue to keep a close weather
watch and update the TAF if required.  Ceilings should remain VFR
overnight but we'll likely see a broken deck around 4-6Kft AGL
overnight.  This should mix out Thursday morning.

Down at KBWG, generally dry conditions are expected this evening
with winds remaining out of the south to southwest at 5-10kts.
These winds should slacken off after sunset.  Ceilings are expected
to remain VFR overnight and into Thursday with winds picking back up
Thursday morning.

Over at KLEX, mainly dry conditions are expected this evening.
There area few stray showers out across east-central Kentucky.  Some
additional convection may fire along any outflow boundary coming in
from the north, so will continue to run with a VCSH group in through
at least 17/02Z. VFR cigs at 4-6kft AGL are expected overnight and
are also expected to mix out Thursday morning.  Winds overnight will
generally be out of the south or southeast with speeds of less than
8 kts.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........MJ
Short Term.......JSD
Long Term........LG
Aviation.........MJ
Hazardous weather outlook, Apr 16, 9:43 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
943 PM EDT TUE APR 16 2013

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-180145-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD
943 PM EDT TUE APR 16 2013 /843 PM CDT TUE APR 16 2013/

...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL MIDNIGHT EDT /11 PM
CDT/ TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND
THE NORTHERN HALF OF KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
SOUTHERN INDIANA AND THE NORTHERN HALF OF KENTUCKY THIS EVENING
AND INTO THE OVERNIGHT HOURS. SOME OF THE THUNDERSTORMS MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN SEVERE
WEATHER THREATS. THUNDERSTORMS ARE EXPECTED TO DIMINISH IN
INTENSITY AND COVERAGE DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY. SHOULD THESE
DEVELOP...SOME MAY BECOME STRONG WITH SMALL HAIL AND GUSTY WINDS.

A LINE OF THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REGION
OVERNIGHT THURSDAY INTO EARLY FRIDAY MORNING. THESE STORMS MAY BE
STRONG TO SEVERE WITH POSSIBLE DAMAGING WINDS AND HEAVY RAINFALL
BEING THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY HAIL OR DAMAGING WINDS TO THE
NATIONAL WEATHER SERVICE IN LOUISVILLE THIS EVENING THROUGH FRIDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ070>078-081-082-180145-
LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-
METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
843 PM CDT TUE APR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT ACROSS SOUTHERN
KENTUCKY. A FEW OF THESE STORMS MAY BE ON THE STRONG SIDE WITH
DAMAGING WINDS AND SMALL HAIL BEING THE MAIN HAZARDOUS WEATHER
THREATS.  THE STORMS ARE EXPECTED TO WEAKEN AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY. SHOULD THESE
DEVELOP...SOME MAY BECOME STRONG WITH SMALL HAIL AND GUSTY WINDS.

A LINE OF THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REGION
OVERNIGHT THURSDAY INTO EARLY FRIDAY MORNING. THESE STORMS MAY BE
STRONG TO SEVERE WITH POSSIBLE DAMAGING WINDS AND HEAVY RAINFALL
BEING THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY HAIL OR DAMAGING WINDS TO THE
NATIONAL WEATHER SERVICE IN LOUISVILLE THIS EVENING THROUGH FRIDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

MJ

In the hours before

Local storm report, Apr 16, 9:09 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
909 PM EDT TUE APR 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             FERN CREEK              38.16N  85.60W
04/16/2013  E1.00 INCH       JEFFERSON          KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1300172

RL
Local storm report, Apr 16, 9:14 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
914 PM EDT TUE APR 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     HAIL             3 N MADISON             38.80N  85.38W
04/16/2013  E1.00 INCH       JEFFERSON          IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1300173

RL
Local storm report, Apr 16, 9:20 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
920 PM EDT TUE APR 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     HAIL             JEFFERSONTOWN           38.21N  85.57W
04/16/2013  E1.25 INCH       JEFFERSON          KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1300174

RL
Local storm report, Apr 16, 9:26 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
926 PM EDT TUE APR 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     HAIL             5 SE PAOLI              38.51N  86.40W
04/16/2013  E2.75 INCH       ORANGE             IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1300175

RL
Local storm report, Apr 16, 9:28 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
928 PM EDT TUE APR 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     HAIL             TAYLORSVILLE            38.03N  85.34W
04/16/2013  E1.00 INCH       SPENCER            KY   TRAINED SPOTTER

            COVERING THE GROUND

&&

EVENT NUMBER LMK1300176

RL
Local storm report, Apr 16, 9:44 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
944 PM EDT TUE APR 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             TAYLORSVILLE            38.03N  85.34W
04/16/2013  E1.75 INCH       SPENCER            KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1300177

RL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 8:18 PM EDTSpecial Weather StatementLMKHarrison, Nicholas32 min
Apr 16, 8:28 PM EDTSevere Thunderstorm WarningLMKJefferson32 min
Apr 16, 8:55 PM EDTSevere Thunderstorm WarningLMKJefferson20 min
Apr 16, 9:12 PM EDTSevere Thunderstorm WarningLMKAnderson, Bullitt, Jefferson, Nelson, Shelby, Spencer43 min
Apr 16, 10:23 PM EDTSpecial Weather StatementLMKMercer, Washington27 min
Apr 16, 10:34 PM EDTSpecial Weather StatementLMKFayette, Jessamine, Woodford31 min
Apr 16, 10:50 PM EDTSpecial Weather StatementLMKMercer30 min
Apr 16, 11:05 PM EDTSpecial Weather StatementLMKClark, Fayette, Garrard, Madison45 min
Apr 17, 2:37 AM EDTSpecial Weather StatementLMKLincoln28 min
Apr 17, 7:18 AM EDTSpecial Weather StatementLMKBourbon, Clark32 min
Apr 17, 7:53 AM EDTSpecial Weather StatementLMKClark, Jessamine32 min
Apr 17, 8:24 AM EDTAreal Flood AdvisoryLMKMadison3 hr
Apr 17, 9:47 AM EDTFlash Flood WarningLMKMadison3 hr
Apr 17, 12:58 PM EDTSpecial Weather StatementLMKCumberland32 min
Apr 17, 1:02 PM EDTSpecial Weather StatementLMKLarue28 min
Apr 17, 1:12 PM EDTSevere Thunderstorm WarningLMKHart, Larue28 min
Apr 17, 1:37 PM EDTFlash Flood WarningLMKHart, Larue113 min
Apr 17, 1:56 PM EDTSpecial Weather StatementLMKCumberland29 min
Apr 17, 3:44 PM EDTSpecial Weather StatementLMKMeade31 min
Apr 17, 4:10 PM EDTSevere Thunderstorm WarningLMKMeade30 min
Apr 17, 4:39 PM EDTSpecial Weather StatementLMKMeade46 min
Apr 17, 4:49 PM EDTSevere Thunderstorm WarningLMKBreckinridge31 min
Apr 17, 5:13 PM EDTSevere Thunderstorm WarningLMKMeade32 min
Apr 17, 5:42 PM EDTSpecial Weather StatementLMKMeade28 min
Apr 17, 5:56 PM EDTSevere Thunderstorm WarningLMKMeade29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.